Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 4, 2018, 2:34 AM PST. It took effect at Feb 4, 2018, 2:00 PM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2018, 2:34 AM PST (10:34 UTC)
- In effect from
- Feb 4, 2018, 2:00 PM PST
- Expired
- Feb 5, 2018, 10:00 PM PST
- In force
- 32 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
925 WHUS76 KEKA 041034 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 234 AM PST Sun Feb 4 2018 PZZ455-041845- /O.NEW.KEKA.SC.Y.0016.180204T2200Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 234 AM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 2 PM this afternoon to 10 PM PST Monday. * WINDS...N 25 to 30 kts north portion this afternoon through Monday evening. * WAVES/SEAS...Seas building to 7 to 9 ft tonight through Monday as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-041845- /O.EXT.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 234 AM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...N 20 to 30 kts this afternoon through Tuesday night. * SEAS...N 7 to 9 ft at around 7 seconds today. Seas will then build to 8 to 12 ft tonight through Monday as westerly swell combines with short period wind waves. Seas will remain elevated and hazardous on Tuesday before subsiding on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
7 follow-up statements
063 WHUS76 KEKA 041635 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 AM PST Sun Feb 4 2018 PZZ470-475-050045- /O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...N 20 to 25 kts with gusts around 30 kt through Tuesday night. * SEAS...N 7 to 9 ft at around 7 seconds today. Seas will then build to 8 to 12 ft tonight through Monday as westerly swell combines with short period wind waves. Seas will remain elevated and hazardous on Tuesday before subsiding on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-050045- /O.CON.KEKA.SC.Y.0016.180204T2200Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 835 AM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST MONDAY... * WINDS...N 25 to 30 kts near Cape Mendocino through Monday evening. * WAVES/SEAS...Seas building to 7 to 9 ft tonight through Monday as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
847 WHUS76 KEKA 042216 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 216 PM PST Sun Feb 4 2018 PZZ470-475-050630- /O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 216 PM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...N 15 to 25 kt with gusts around 30 kt through Tuesday night. * SEAS...N 7 to 9 ft at around 7 seconds today...building to 8 to 11 ft tonight through Monday. Seas will include steep, wind- driven waves and a long period west swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-050630- /O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 216 PM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino through Monday evening. * WAVES/SEAS...Seas building to 7 to 9 ft through Monday as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
107 WHUS76 KEKA 050358 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 758 PM PST Sun Feb 4 2018 PZZ470-475-051200- /O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 758 PM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...N 15 to 25 kt with gusts around 30 kt through Tuesday night. * SEAS...N 7 to 9 ft at around 7 seconds today...building to 8 to 11 ft tonight through Monday. Seas will include steep, wind-driven waves and a long period west swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-051200- /O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 758 PM PST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino through Monday evening. * WAVES/SEAS...Seas building to 7 to 9 ft through Monday as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
674 WHUS76 KEKA 051047 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 247 AM PST Mon Feb 5 2018 PZZ470-475-051900- /O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 247 AM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...N 15 to 25 kt with gusts around 30 kt through Tuesday night. * SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W swell at around 15 seconds. Seas will subside on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-051900- /O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 247 AM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino through this evening. * WAVES/SEAS...Seas 7 to 9 ft through today as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
440 WHUS76 KEKA 051701 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 901 AM PST Mon Feb 5 2018 PZZ470-475-060115- /O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 901 AM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt through Tuesday night. * SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W swell at around 15 seconds. Seas will subside on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-060115- /O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 901 AM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino through this evening. * WAVES/SEAS...Seas 7 to 9 ft through today as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
679 WHUS76 KEKA 052308 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 308 PM PST Mon Feb 5 2018 PZZ470-475-060715- /O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 308 PM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt through Tuesday night. * SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W swell at around 15 seconds. Seas will subside on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-060600- /O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 308 PM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino through this evening. * WAVES...Seas 6 to 8 ft through this evening as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
101 WHUS76 KEKA 060431 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 831 PM PST Mon Feb 5 2018 PZZ470-475-061245- /O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 831 PM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt through Tuesday night. * SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W swell at around 15 seconds. Seas will subside on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-060600- /O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 831 PM PST Mon Feb 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino through this evening. * WAVES...Seas 6 to 8 ft through this evening as westerly swell combines with short period wind waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 2:44 PM PST, 11 hours 50 minutes earlier.
Area forecast discussion, Feb 3, 2:44 PM PST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 244 PM PST Sat Feb 3 2018 .SYNOPSIS...High pressure will continue to dominate our weather for the next week leading to mild and dry conditions. && .DISCUSSION...Morning fog and low cloudiness has given way to beautiful clear skies this afternoon. With bright sunshine and adiabatic warming across Northwest California afternoon temperatures have risen above normal yet again. Tonight and Sunday night, expect patchy fog and low clouds to redevelop in the usual valleys and around Humboldt Bay as some moisture remains trapped in these locations combined with radiational cooling. By late morning these clouds will dissipate leading to very pleasant conditions however a few more high clouds will be likely Sunday as a weak system passes off to our north. This system may promote a few patches of drizzle from low lying clouds that are present near the coast otherwise no rain is expected. Monday the ridge will amplify back across Northwest California leading to a continuation of the mild and dry pattern. Above normal temperatures will continue throughout the week with coastal temperatures near 60 and interior temperatures near 70. /WCI && .AVIATION...Patchy fog over portions of the river valleys and coastal plain have burned off, leading to resplendent sunshine across the area. Expect some low clouds and fog to redevelop tonight due to radiational cooling. However, light offshore flow should help to mitigate this at the Redwood Coast terminals. VFR conditions are expected at KUKI. N winds will be a bit gusty this afternoon and early evening. Otherwise, winds will be generally light. /SEC && .MARINE...Northerly winds will remain elevated through next week due to the tight pressure gradient between the thermal trough on shore and the high pressure system located across the Eastern Pacific. These elevated northerly winds will cause short period waves to build eventually reaching near 10 feet by Monday afternoon. A 6-8 foot westerly swell around 15 seconds will also build on Sunday. /WCI && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 2 AM PST Wednesday for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 3, 3:57 AM PST, 22 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 357 AM PST Sat Feb 3 2018 CAZ101>113-041200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 357 AM PST Sat Feb 3 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.